Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 628, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 12, 2001, 4:01 PM CDT for Archer County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 12, 2001, 4:01 PM CDT (21:01 UTC)
- Expired
- Oct 12, 2001, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Archer County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591 WUUS54 KOUN 122102 SVROKC TXC009-122145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 401 PM CDT FRI OCT 12 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARCHER COUNTY IN NORTHERN TEXAS * UNTIL 445 PM CDT * AT 401 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF LAKESIDE CITY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3382 9864 3374 9861 3377 9842 3384 9843
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:45 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 12, 3:45 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT FRI OCT 12 2001 COLD FRONT MAKING ITS WAY INTO NORTHWEST PARTS OF FA THIS AFTERNOON WITH TROUGH/DRYLINE PUSHING INTO WESTERN AND SOUTHWESTERN ZONES. ETA/KF SUGGEST THAT STORMS WILL INITIATE IN NORTH/SOUTH LINE ALONG TROUGH AFTER 21Z. AS AFTERNOON AND EARLY EVENING PROGRESS...LOOKS LIKE BETTER...STRONGER CONVECTION WILL BEGIN FARTHER SOUTH OF FA. EVENTUALLY...SQUALL LINE WILL DEVELOP AND PUSH ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AT LEAST THIS WILL BE BEST AREA FOR SEVERE STORMS. AS SYSTEM CONTINUES TO DIG AND CLOSE-OFF...POTENTIAL FOR HEAVY RAIN AND FLOODING WILL ALSO BE A CONCERN ACROSS SOUTHEAST PART OF FA. WILL THEREFORE ISSUE A FLASH FLOOD WATCH FOR TONIGHT GENERALLY SOUTHEAST OF A HOLDENVILLE TO MARIETTA LINE. CLOUDS WILL BEGIN TO CLEAR ACROSS WESTERN PARTS OF FA BY AT LEAST SATURDAY MORNING...BUT WILL HOLD ON TO CLOUDS FOR PART OF THE DAY ACROSS EASTERN PARTS. SIMILAR TO LAST SYSTEM...WITH COLD CORE OVER NORTHERN TEXAS...WILL LIKELY HAVE AREA OF SHOWERS AND STORMS THAT WILL AFFECT MAINLY SOUTHEASTERN PARTS OF FA DURING THE LATE MORNING INTO THE AFTERNOON ON SATURDAY. AFTER SYSTEM PUSHES TO THE EAST SATURDAY NIGHT INTO SUNDAY...DRY WEATHER SHOULD BE THE RULE FOR AN EXTENDED PERIOD. FOR SHORT TERM PERIOD...WILL LIKELY FOLLOW MORE OF MAV NUMBERS FOR HIGHS AND LOWS...ESPECIALLY FOR HIGHS ON SUNDAY. IN THE EXTENDED PERIOD...ANOTHER SYSTEM IN NORTHWEST FLOW WILL HELP PUSH ANOTHER BOUNDARY THROUGH THE AREA ON MONDAY. SURFACE HIGH SHOULD BE CENTERED NEAR OK BY TUESDAY MORNING SO COLDEST OVERNIGHT LOWS WILL BE TUESDAY MORNING. A GRADUALLY WARMING TREND IS EXPECTED WEDNESDAY INTO FRIDAY WITH OVERALL PATTERN BECOMING MORE ZONAL BY THE END OF THE PERIOD. FCSTID = 6 OKC 51 63 47 68 / 70 30 0 0 HBR 47 64 47 72 / 40 10 0 0 SPS 45 62 45 72 / 60 30 0 0 GAG 37 64 38 67 / 30 10 0 0 PNC 48 62 46 68 / 60 10 0 0 DUA 54 67 48 68 / 100 40 10 0 .OUN... OK...FLASH FLOOD WATCH FOR TONIGHT...OKZ032-041>43-046>48-050>052 TX...NONE.
In the hours before
Special weather statement, Oct 12, 1:00 PM CDT, 3 hours 1 minute before
OKZ004>048-050>052-TXZ083>090-121930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT FRI OCT 12 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN NORTH TEXAS AND MUCH OF CENTRAL AND SOUTHERN OKLAHOMA LATE THIS AFTERNOON AND TONIGHT. THE SLIGHT RISK AREA IS TO THE SOUTHEAST OF A LINE FROM QUANAH...TO WEATHERFORD...TO PERRY. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL WITH DAMAGING WINDS BECOMING A THREAT LATER THIS EVENING. SOUTH CENTRAL AND SOUTHEAST OKLAHOMA HAVE A RISK OF HEAVY RAINFALL THIS EVENING. AN INTENSIFYING UPPER LEVEL STORM MOVING INTO WEST TEXAS EARLY THIS AFTERNOON WILL BRING SUBSTANTIAL LIFT TO AREAS IN THE RISK AREA STARTING VERY LATE THIS AFTERNOON. A COLD FRONT WILL MOVE ACROSS WESTERN OKLAHOMA THIS AFTERNOON. AS THE FRONT APPROACHES THE CENTRAL THIRD OF THE STATE FROM THE WEST IT WILL INTERACT WITH INCREASING SURFACE MOISTURE AND INITIATE STORMS. AN AREA OF SURFACE LOW PRESSURE FORMING IN WESTERN NORTH TEXAS MAY HELP CONCENTRATE INITIAL STORM DEVELOPMENT IN THE RED RIVER REGION BETWEEN QUANAH AND WICHITA FALLS LATE THIS AFTERNOON. THESE STORMS HAVE THE POTENTIAL TO BE SUPERCELLS AND THE RISK OF TORNADOES...ALTHOUGH RATHER LOW...IS NOT ZERO. AFTER DARK A SQUALL LINE WILL QUICKLY FORM ALONG THE FRONT AS IT MOVES EAST THROUGH CENTRAL OKLAHOMA. STRONG WINDS MAY BECOME MORE OF A THREAT WITH THE SQUALL LINE. EMERGENCY MANAGERS IN THE RISK AREA SHOULD PREPARE FOR ACTIVATION LATE THIS AFTERNOON AND TONIGHT. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:42 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 48 min |
| Oct 12, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
| Oct 12, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 49 min |
| Oct 12, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.